Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 275, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2021, 5:57 PM CDT for 4 counties in Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2021, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 26, 2021, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:30 PM CDT | TSTM WND DMG | 4 Nne Midland, TX | MULTIPLE FENCES BLOWN DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
542
WUUS54 KMAF 262257
SVRMAF
TXC003-135-317-329-270000-
/O.NEW.KMAF.SV.W.0275.210626T2257Z-210627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
557 PM CDT Sat Jun 26 2021
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Ector County in western Texas...
Southeastern Andrews County in western Texas...
Northern Midland County in western Texas...
Southwestern Martin County in western Texas...
* Until 700 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located near Midland
International Air and Space Port, or 7 miles east of Odessa, moving
north at 30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space
Port, Cotton Flat, Warfield, Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 120 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 10207 3185 10238 3226 10223 3201 10186
TIME...MOT...LOC 2256Z 187DEG 34KT 3187 10222
HAIL...0.75IN
WIND...70MPH
$$
871 follow-up statement
692 WWUS54 KMAF 262339 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 639 PM CDT Sat Jun 26 2021 TXC003-135-317-329-270000- /O.CON.KMAF.SV.W.0275.000000T0000Z-210627T0000Z/ Ector TX-Andrews TX-Midland TX-Martin TX- 639 PM CDT Sat Jun 26 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EASTERN ECTOR...SOUTHEASTERN ANDREWS...NORTHERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES... At 639 PM CDT, a severe thunderstorm was located 16 miles west of Lenorah, or 18 miles north of Midland, moving north at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Midland, Greenwood, Midland International Air and Space Port and Midland Airpark. This includes Interstate 20 between mile markers 132 and 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3193 10196 3196 10234 3226 10223 3201 10186 TIME...MOT...LOC 2339Z 187DEG 34KT 3227 10216 HAIL...0.75IN WIND...60MPH $$ 87
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:21 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 2:21 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sat Jun 26 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sat Jun 26 2021
For this afternoon, expect gusty northerly winds at KCNM to
persist as a mesolow develops over the upper Trans Pecos. This
feature, along with a veritable plethora of boundaries as well as
the elevated heat sources of the Davis and Glass Mountains, will
serve as foci for thunderstorm development this afternoon. While
any one terminal could see TSRA this afternoon, the best chances
will be at KMAF, where a TEMPO is warranted for late this
afternoon. Thereafter, conditions deteriorate to MVFR most areas
after midnight with scattered TSRA possible; it's just that
confidence isn't high enough to include in any one terminal (save
KMAF) at this time. Winds will gradually become northeasterly at
most terminals early Sunday morning with MVFR conditions possible.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021
A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region. CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.
Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift. Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight. QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.
Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles. Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area. Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.
The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night. Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.
Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies. Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.
&&
.LONG TERM...
(Monday through Friday)
Issued at 133 PM CDT Sat Jun 26 2021
Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 82 68 83 / 60 50 60 60
Carlsbad 68 78 65 79 / 60 70 70 70
Dryden 73 89 70 88 / 20 20 40 30
Fort Stockton 70 86 68 84 / 40 50 50 50
Guadalupe Pass 63 75 61 73 / 40 70 70 60
Hobbs 66 77 64 79 / 70 70 70 70
Marfa 63 80 60 79 / 50 60 50 50
Midland Intl Airport 69 83 67 82 / 60 60 60 60
Odessa 69 82 67 82 / 60 60 60 60
Wink 71 84 68 85 / 50 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
TXZ271.
NM...None.
&&
SHORT TERM...70
LONG TERM....87
AVIATION...70Hazardous weather outlook, Jun 26, 4:31 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 431 PM CDT Sat Jun 26 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-272145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/ this evening for Lea County, the central and northern Permian Basin, and the Western Low Rolling Plains. There is a slight risk of severe storms this afternoon and evening, mainly over the Permian Basin, capable of producing large hail and damaging winds. Heavy rain may also result in flash flooding. Elsewhere, thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM MDT this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT Sunday. Thunderstorms producing heavy rain may result in flash flooding late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 26, 5:33 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 533 PM CDT Sat Jun 26 2021 TXZ050-060-061-262315- Andrews TX-Ector TX-Winkler TX- 533 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECTOR...SOUTH CENTRAL ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Goldsmith, or 21 miles southwest of Andrews, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Goldsmith. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3195 10252 3201 10294 3213 10294 3221 10253 TIME...MOT...LOC 2233Z 268DEG 18KT 3207 10276 44
Special weather statement, Jun 26, 5:36 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM MDT Sat Jun 26 2021
NMZ029-262315-
Northern Lea County NM-
436 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 515
PM MDT...
At 436 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Bronco to near McDonald.
Movement was north at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Tatum, McDonald, Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.
LAT...LON 3339 10305 3338 10305 3337 10306 3318 10306
3301 10340 3331 10342 3344 10306
TIME...MOT...LOC 2236Z 188DEG 10KT 3316 10314 3311 10334
44Special weather statement, Jun 26, 5:48 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 26 2021 TXZ282-262330- Lower Brewster County TX- 548 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Persimmon Gap, or 22 miles northeast of Panther Junction, moving north at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Brewster County. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 2948 10286 2947 10297 2978 10315 2984 10288 TIME...MOT...LOC 2248Z 165DEG 24KT 2955 10294 44
Special weather statement, Jun 26, 5:52 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 552 PM CDT Sat Jun 26 2021 TXZ047-052-262330- Howard TX-Borden TX- 552 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 630 PM CDT... At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Luther, or 13 miles south of Gail. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... J B Thomas Reservoir and Vincent. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3247 10120 3251 10151 3262 10151 3267 10120 TIME...MOT...LOC 2252Z 257DEG 2KT 3257 10143 44
Special weather statement, Jun 26, 5:55 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 555 PM CDT Sat Jun 26 2021 TXZ052-262345- Howard TX- 555 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD COUNTY UNTIL 645 PM CDT... At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near Lomax, or 9 miles southwest of Big Spring, moving east at 5 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Spring, Big Spring Country Club, Elbow and Big Spring McMahon-Wrinkle Airpark. This includes Interstate 20 between mile markers 165 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3215 10168 3226 10168 3235 10143 3215 10133 TIME...MOT...LOC 2255Z 251DEG 6KT 3219 10162 44
Special weather statement, Jun 26, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
557 PM CDT Sat Jun 26 2021
TXZ279-262345-
Central Brewster County TX-
557 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 645
PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Persimmon Gap, or 38 miles north of Panther
Junction, moving southwest at 10 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Santiago Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 2982 10346 2997 10333 2991 10319 2981 10321
2980 10321 2982 10322 2982 10323 2981 10324
2980 10324 2978 10321 2974 10322
TIME...MOT...LOC 2257Z 022DEG 8KT 2989 10329
44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:45 PM CDT | Special Weather Statement | MAF | Borden | 60 min |
| Jun 26, 3:08 AM CDT | High Wind Warning | MAF | Culberson | 30 hr |
| Jun 26, 4:34 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| Jun 26, 4:59 PM CDT | Special Weather Statement | MAF | 61 min | |
| Jun 26, 5:05 PM CDT | Special Weather Statement | MAF | Midland | 40 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | MAF | 55 min | |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 23 min |
| Jun 26, 5:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Jun 26, 5:36 PM CDT | Special Weather Statement | MAF | Yoakum | 39 min |
| Jun 26, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 53 min |
| Jun 26, 5:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 26, 5:52 PM CDT | Special Weather Statement | MAF | Borden | 38 min |
| Jun 26, 5:55 PM CDT | Special Weather Statement | MAF | Howard | 50 min |
| Jun 26, 5:57 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Jun 26, 6:00 PM CDT | Special Weather Statement | MAF | Andrews | 45 min |
| Jun 26, 6:05 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Jun 26, 6:11 PM CDT | Special Weather Statement | MAF | Borden | 49 min |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 59 min |
| Jun 26, 6:37 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jun 26, 6:41 PM CDT | Special Weather Statement | MAF | Howard | 49 min |
| Jun 26, 6:48 PM CDT | Special Weather Statement | MAF | Howard, Martin | 42 min |
| Jun 26, 6:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.